Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 8, 2000, 11:45 AM PDT for Shasta County, Tehama County, California. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2000, 11:45 AM PDT (18:45 UTC)
- Expired
- Apr 8, 2000, 12:30 PM PDT
- In force
- 45 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Shasta County, CA, Tehama County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 081846 SVRSAC CAC089-103-081930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1145 AM PDT SAT APR 8 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SHASTA COUNTY IN NORTHERN CALIFORNIA NORTHWESTERN TEHAMA COUNTY IN NORTHERN CALIFORNIA * UNTIL 1230 PM PDT * AT 1140 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF PLATINA OR ABOUT 35 MILES SOUTHWEST OF REDDING... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR PLATINA AND BEEGUM BETWEEN 1150 AND 1230 PM. THIS STORM WILL ALSO CROSS RURAhL AREAS ALONG HIGHWAY 36 THROUGH 1230 PM. DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:00 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 8, 9:00 AM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT SAT APR 8 2000 UPPER LOW OFF THE COAST WITH MODELS INDICATING CENTER OF LOW TRACKING TOWARDS THE NORTHEAST INTO CENTRAL OREGON THIS EVENING. A WEAK VORT LOBE WILL ROTATE THROUGH THE AREA LATE THIS MORNING...WITH A SECONDARY WEAK VORT LATE THIS AFTERNOON. THE GREATEST INSTABILITY IS INDICATED OVER THE MOUNTAINS. THE SLIGHT CHANCES OF SHOWERS OR THUNDERSTORMS LOOKS GOOD FOR NOW. MODERATE ONSHORE FLOW THIS MORNING ADVECTING IN ENOUGH MARINE AIR TO FORM LOW STRATUS DECK OVER SACRAMENTO COUNTY. ONSHORE PRESSURE GRADIENT AT 2 MB BETWEEN SFO-SAC. WINDS AT FAIRFIELD CURRENTLY GUSTING AROUND 30 MPH. WILL UP DATE ZONES TO INCREASE MORNING COVERAGE OF LOW CLOUDS ACROSS SAC VALLEY. .STO...NONE.
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:25 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 50 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.